MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO12.6
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Pain (4467); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vticmo12.6 implantable collamer lens, -14.50/+2.0/115 (sphere/cylinder/axis), in the patients right eye (od), on (b)(6) 2023.The lens was explanted on (b)(6) 2023 due to patient was experiencing orbital pain due to psychological effects and the problem was resolved.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A4: unk a5: unk a6: unk h6 - device code: 1494 - this lens model is contraindicated for patients with an anterior chamber depth (acd) less than 3.0mm.H6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5: the reporter indicated the surgeon implanted a 12.6mm vticmo12.6 implantable collamer lens, -14.50/+2.0/115 (sphere/cylinder/axis), into the patients right eye (od) on (b)(6) 2023.The lens was explanted on (b)(6) 2023 due to the patient had a sense of shaking and could not adapt himself, so he requested the icl be removed.The surgeon felt that it may be related to the abnormal adjustment function of the patient.The patient would not cooperated with the later examination and treatment.The problem was resolved.H6: health effect: clinical code (e): 4582 (patient did not have any pain).Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18387537
Report Number2023826-2023-05730
Device Sequence Number14143107
Product Code QCB
UDI-Device Identifier00840311323111
UDI-Public00840311323111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberVTICMO12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale